Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Undergone myomectomy for subserosal fibroids. Having bleeding during periods. Is this normal?

User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 3163 Questions
one month before one of my known person had her myomectomy done, she is 37 unmarried, for her subserosal 11 inch fibroid.She had her first period after operation enough heavy and again her current second period is also heavy. is there any problem or it is normal
Posted Sun, 8 Sep 2013 in Vaginal and Uterus Health
Answered by Dr. Rhea Chanda 9 minutes later
Brief Answer:
hormonal imbalance

Detailed Answer:
Myomectomy is basically only removal of the fibroid. The type of fibroid your friend had,was subserosal, which normally doesnt involve the myometrium.However, the fibroid was large. Menorrhagia, due to fibroid, is a common symptom.After surgery,there may some hormonal imbalance, esp if she was on hormonal medication before the surgery. The first couple of cycles may be a bit heavy by usually becomes normal, after a couple of months, unless there is some other associated problem. She can take tranexemic acid tablets thrice a day, if the period is extremely heavy. But if this continues, she should see her doctor again, for further investigation.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor